Heat, Las Vegas Valley
- When
- August 16, 12:00 PM PST
- Where
- Las Vegas Valley forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
Hot desert temperatures claimed another life.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
Hot desert temperatures claimed another life.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 16, 8:30 AM PST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT THU AUG 16 2007 .SYNOPSIS...A WEAK RIDGE OF HIGH PRESSURE WILL PROVIDE MAINLY SOUTHERLY FLOW ACROSS THE REGION THROUGH FRIDAY AND MAINTAIN MONSOONAL MOISTURE OVER PORTIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. AN APPROACHING TROUGH OF LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL TURN THE FLOW TO THE SOUTHWEST ON SATURDAY AND PROVIDE DRIER CONDITIONS OVER THE WEEKEND. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH SUNDAY. && .UPDATE...PREC WATER VALUES HAVE INCREASED OVER SOUTHERN NEVADA WITH 12Z KDRA SOUNDING INCREASING TO OVER 1 INCH. LIMITED FOCUSING FOR THIS AFTERNOON SEEN. EXPECT MAIN ACTIVITY TO BE OVER NORTHWEST ARIZONA WITH ISOLATED ACTIVITY ACROSS SOUTHERN NEVADA/SOUTHEAST CALIFORNIA. CURRENT FORECAST ON TRACK WITH NO UPDATES PLANNED ATTM. && .PREV DISCUSSION...325 AM PDT SHORT TERM...EAST TO SOUTHEAST FLOW FROM BOTH STEERING AND OUTFLOW LAST EVENING PROVIDED A MARGINAL INCREASE IN MOISTURE ACROSS SOUTHERN NEVADA. THE FLOW IS BECOMING MORE SOUTHERLY FOR TODAY AND FRIDAY BEFORE SHIFTING TO A DRIER SOUTHWESTERLY FLOW ON SATURDAY. MOST RECENT NAM12 RUN IS INDICATING A COUPLE OF WEAK IMPULSES AT 500 MB WHICH MAY ACT TO SLIGHTLY ENHANCE CONVECTIVE ACTIVITY OVER CLARK AND LINCOLN COUNTIES THE NEXT TWO DAYS. WITH SUFFICIENT MOISTURE AND WEAK INSTABILITY IN PLACE HAVE ADDED ISOLATED THUNDERSTORMS TO MUCH OF CLARK AND LINCOLN COUNTY FOR THURSDAY AND FRIDAY AND SCATTERED COVERAGE OVER THE HIGHER TERRAIN. THE FIRST WEAK IMPULSE...CURRENTLY LOCATED OVER NORTHWEST ARIZONA WILL ROTATE INTO NORTHEAST CLARK COUNTY AND INTO LINCOLN COUNTY BY EARLY AFTERNOON. THE SECOND IMPULSE WILL MOVE NORTHWARD UP TO COLORADO RIVER VALLEY FRIDAY MORNING AND INTO SOUTHWEST UTAH FRIDAY AFTERNOON. DRIER SOUTHWEST FLOW ON SATURDAY SHOULD SUPPRESS ANY CONVECTION OVER SOUTHERN NEVADA AND REDUCE COVERAGE OVER NORTHWEST ARIZONA. WIND GUSTS WILL INCREASE ACROSS THE NORTHERN PORTIONS OF THE CWA ON FRIDAY AND SATURDAY AFTERNOONS AS A TROUGH OF LOW PRESSURE MOVES INLAND ACROSS THE PACIFIC NORTHWEST. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL LEVELS INTO THE WEEKEND. && .LONG TERM...00Z MODELS ARE IN DECENT AGREEMENT AND SHOW GOOD CONTINUITY WITH PREVIOUS RUNS...DEPICTING A BROAD UPPER LOW CENTERED OVER BRITISH COLUMBIA PUSHING EASTWARD AND HELPING TO FLATTEN THE RIDGE POSITIONED ACROSS THE CENTRAL CONUS. THEREFORE...VERY LITTLE CHANGED NEEDED TO THE PREVIOUS FORECAST WITH DRY WESTERLY FLOW EXPECTED SUNDAY THROUGHOUT THE MIDDLE OF NEXT WEEK. && .AVIATION...FOR MCCARRAN... THERE IS A 30 PERCENT CHANCE OF THUNDERSTORMS ACROSS THE PEACH SPRINGS AND MORMON MESA CORRIDORS LATE THIS AFTERNOON AND EVENING...AND AN ISOLATED CHANCE OF SEEING A TSTM POP UP AT KLAS...BUT NOT HIGH ENOUGH TO WARRANT INCLUDING IN THIS MORNINGS TAF. OUTSIDE OF TSTMS...WEATHER SHOULD BE RELATIVELY BENIGN...WITH LIGHT WINDS AND FEW TO SCT CLOUD COVERAGE. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHWEST ARIZONA AND SOUTHERN NEVADA THIS AFTERNOON. WINDS WILL REMAIN PRIMARILY OUT OF THE SOUTHWEST WITH OCCASIONAL GUSTS UP TO AROUND 20 KTS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && JENSEN/CZYZYK/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 526 AM PDT THU AUG 16 2007 AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-170330- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 526 AM PDT THU AUG 16 2007 /526 AM MST THU AUG 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL EXIST OVER NORTHWEST ARIZONA AND THE HIGHER TERRAIN OF SOUTHEAST NEVADA WITH ISOLATED THUNDERSTORMS OVER EASTERN CALIFORNIA AND THE VALLEY LOCATIONS OF SOUTHEAST NEVADA. SOME GUSTY WINDS...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL EXIST OVER NORTHWEST ARIZONA AND THE HIGHER TERRAIN OF SOUTHEAST NEVADA WITH ISOLATED THUNDERSTORMS OVER EASTERN CALIFORNIA AND THE VALLEY LOCATIONS OF SOUTHEAST NEVADA ON FRIDAY. SOME GUSTY WINDS...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE ON SATURDAY HOWEVER A DRIER SOUTHWEST FLOW STARTS TO SPREAD ACROSS THE AREA. THE WEEKEND AND EARLY NEXT WEEK WILL BE DRIER WITH TEMPERATURES CLOSE TO NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURE CAZ519>523-NVZ014-017-170330- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 526 AM PDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Las Vegas Valley | 2007-08-16 | 62 | Male | Unknown | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59230.